Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Cheyenne, WY

April 30, 2007Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 30, 2007, 5:53 PM MDT for Platte County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2007, 5:53 PM MDT (23:53 UTC)
Expired
Apr 30, 2007, 6:43 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 76 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3002 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 302353
SVRCYS
WYC031-010100-
/O.NEW.KCYS.SV.W.0009.070430T2353Z-070501T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 700 PM MDT

* AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTHWESTERN PLATTE COUNTY...OR ABOUT 26 MILES SOUTHWEST OF
  WHEATLAND...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN PLATTE COUNTY AT 610 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4184 10525 4163 10527 4167 10490 4196 10499

$$

RUBIN
4 follow-up statements
000 
WWUS55 KCYS 010001
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT MON APR 30 2007

WYC031-010100-
/O.CON.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/
PLATTE WY-
601 PM MDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHERN PLATTE COUNTY...

AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 17 MILES SOUTHWEST OF I-25 MILE MARKER 65...OR ABOUT 23 MILES 
SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BORDEAUX BY 640 PM MDT...
  I-25 MM 65 AND CHUGWATER BY 645 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4184 10525 4166 10523 4171 10475 4204 10487

$$

RUBIN
000 
WWUS55 KCYS 010014
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT MON APR 30 2007

WYC031-010100-
/O.CON.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/
PLATTE WY-
614 PM MDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHERN PLATTE COUNTY...

AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF I-25 MM 65...OR ABOUT 20 MILES SOUTH OF
WHEATLAND...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  I-25 MM 65 AND CHUGWATER BY 635 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4187 10517 4168 10514 4169 10467 4209 10478

$$

RUBIN
000 
WWUS55 KCYS 010035
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT MON APR 30 2007

WYC031-010100-
/O.CON.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/
PLATTE WY-
635 PM MDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTHEASTERN PLATTE COUNTY...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CHUGWATER...OR ABOUT 18 MILES SOUTH OF WHEATLAND...
MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHUGWATER BY 640 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4191 10504 4168 10502 4167 10467 4201 10469

$$

RUBIN
000 
WWUS55 KCYS 010043
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
643 PM MDT MON APR 30 2007

WYC031-010053-
/O.CAN.KCYS.SV.W.0009.000000T0000Z-070501T0100Z/
PLATTE WY-
643 PM MDT MON APR 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING HAS BEEN CANCELLED...THUNDERSTORMS WITH SMALL
HAIL...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE 
IN CHEYENNE AT 1-800-269-6220.

LAT...LON 4191 10504 4168 10502 4167 10467 4201 10469

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:38 PM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 30, 1:38 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT MON APR 30 2007

.SHORT TERM...TONIGHT THROUGH WEDNESDAY

COLD FRONT HAS EXITED THE CWA TO THE SOUTH AND FINE LINE IS VERY
APPARENT ON THE 88D. A COUPLE OF SHOWERS DEVELOPED ALONG THE FRONT
IN LARAMIE COUNTY BUT LIGHTNING APPEARED TO STAY SOUTH OF THE
BORDER. SOME GUSTY WINDS ASSOCIATED WITH THE FRONTAL PASSAGE BUT
SHOULD EXPECT THEM TO DROP OFF LATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. TUESDAY AND WEDNESDAY WILL SEE HIGHS AROUND 10
DEGREES COOLER THAN TODAY. FRONT HAS FLATTENED OUT THE RIDGE WHICH
PROVIDED SUMMER LIKE WEATHER OVER THE WEEKEND. MODELS SHOW RIDGE
BUILDING BACK OVERHEAD TUESDAY AND WEDNESDAY. ISOLATED AFTERNOON
CONVECTION EXPECTED EACH DAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY MAY 7TH.

WEDNESDAY NIGHT...ISOLATED TO SCATTERED EVENING THUNDERSTORMS ON TAP
IN MOIST/UNSTABLE AIRMASS...MOST NUMEROUS ACROSS FAR EASTERN WYOMING
AND WESTERN NEBRASKA IN INSTABILITY AXIS. DECENT MIXING/LOW LEVEL WINDS
WILL PRODUCE MINIMA 10-15 DEGREES ABOVE NORMAL. SCATTERED SHOWERS
CONTINUE AFTER MIDNIGHT ACROSS OUR NORTHEAST ZONES WITH DECAY OF
EVENING THUNDERSTORMS. RAPID CITY/NORTH PLATTE GRIDS ACCEPTED AND
WILL BLEND WITH.

THURSDAY...BRISK SOUTHWEST FLOW ALOFT PREVAILS ALONG WITH DECENT
SOUTHERLY WINDS AT LOW LEVELS. WARM MID LEVEL TEMPERATURES/CAPPING
INVERSION WILL LIKELY INHIBIT THUNDERSTORMS UNTIL LATS IN THE
AFTERNOON. LIFT FOR THUNDERSTORMS WILL BE FOCUSED ALONG THE LEE OF
THE LARAMIE RANGE IN AREA OF MECHANICAL LIFT.  HIGHS IN THE
70S/LOWER 80S PER 1000-500 MB THICKNESSES NEAR 5790 METERS.

THURSDAY NIGHT...DECENT BET FOR EVENING THUNDERSTORMS ALONG A LOW
LEVEL CONVERGENCE AXIS IN SURFACE TROUGH ALONG WYOMING-NEBRASKA
BORDER. WITH GOOD MOISTURE FLUX CONVERGENCE AND DIFFLUENCE ALOFT...WOULD
NOT BE SURPRISED TO SEE A LINE OF THUNDERSTORMS FORM ALONG
CONVERGENCE BOUNDARY IN THE EVENING AS DEPICTED BY GFS.

FRIDAY...COOLER DAY IN THE WAKE OF THE COLD FRONTAL PASSAGE. EXPECT
LESS AREAL COVERAGE OF THUNDERSTORMS DUE TO MORE LIMITED LOW/MID
LEVEL MOISTURE. NO REAL STRONG INDICATOR OF FOCUSING BOUNDARY FOR
THUNDERSTORM FORMATION EXCEPT FOR FOCUS ALONG THE LEE OF THE LARAMIE
RANGE IN MECHANICAL LIFT.

SATURDAY...LOW/MID LEVEL TROUGH AXIS MOVES TO UTAH/ARIZONA WITH A
COLD FRONTAL PASSAGE ACROSS OUR ZONES. GFS LIKELY OVERDONE ON CLOUDS
AND QUANTITATIVE PRECIPITATION FORECAST...AS IS IT/S TENDENCY.
HOWEVER...ENOUGH LOW/MID LEVEL MOISTURE AND LIFT FROM DYNAMICS TO
PRODUCE ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS.

SUNDAY...GFS PROGS CLOSED UPPER CIRCULATION TO MOVE INTO NORTHWEST
COLORADO BY LATE AFTERNOON. HAVE BLENDED WITH GRAND
JUNCTION/RIVERTON/RAPID CITY AND NORTH PLATTE WITH RESPECT TO
PRECIPITATION COVERAGE. IF GFS TRACK IS CORRECT...LATER SHIFT TEAMS
WILL NEED TO INCREASE SHOWER/THUNDERSTORM AREAL COVERAGE.

MONDAY...UPPER TROUGH PROGGED TO OPEN UP AND BEGIN TO SHEAR OUT WITH
ENERGY BEING SPLIT. WITH LOW/MID LEVEL MOISTURE WANING...AND LESS
DYNAMICAL AND MESOSCALE LIFT...DECREASE IN PRECIPITATION COVERAGE IS
WARRANTED.

&&

.AVIATION...ISOLATED THUNDERSTORMS AND SHOWERS THROUGH 06Z MAINLY
EAST OF THE MOUNTAINS. SURFACE WINDS GUSTING TO NEAR 30KTS THROUGH
01Z. VFR CONDITIONS EXPECTED OUTSIDE SHOWERS AND THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...GRIFFITH
LONG TERM....RUBIN
Hazardous weather outlook, Apr 30, 10:42 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1042 AM MDT MON APR 30 2007

NEZ001>003-019>021-054-055-WYZ059>070-011645-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1042 AM MDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
PERSIST INTO THE EVENING. WHILE NO SEVERE WEATHER IS EXPECTED
...SOME OF THE STORMS WILL PRODUCE BRIEF GUSTY WINDS NEAR 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TUESDAY...WEDNESDAY AND FRIDAY. IT WILL BE COOLER
SATURDAY AND SUNDAY WITH A CHANCE OF SHOWERS...SNOW SHOWERS IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:56 PM MDTSevere Thunderstorm WarningCYSLaramie49 min
Apr 30, 5:02 PM MDTSevere Thunderstorm WarningCYSLaramie, Platte43 min
Apr 30, 5:40 PM MDTSevere Thunderstorm WarningCYSGoshen65 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.